MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100306
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mfg name: codman & shurtleff, inc.Dba depuy synthes products, inc.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of an internal carotid artery ¿ paraclinoid artery, a deltaxtrasoft (dlx100306/ c40394r) was stuck in the headway 17 microcatheter during withdrawal of the coil delivery system.After implanting several microcoils in the aneurysm, the complaint deltaxtrasoft was inserted and they successfully detached the coil.When its delivery wire was being removed, there was strong resistance felt.Then both the delivery wire and the microcatheter were removed from the patient.A new microcatheter was inserted to proceed with the procedure, but it could not be delivered to the target lesion and the physician decided not to place another coil.After the procedure, the sales rep touched the removed complaint delivery wire with the microcatheter and commented that they were stuck hard.It was reported that the device appeared normal prior to use and there had been no difficulty during advancement of the device through the microcatheter or detachment of the coil.Both devices were used as per the instructions for use (ifu).The procedure was successfully completed without further issues.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The product will be returned for the investigation, but has not yet been returned.No further information was available.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of an internal carotid artery ¿ paraclinoid, a deltaxtrasoft (dlx100306/ c40394r) was stuck in the headway 17 microcatheter during withdrawal of the coil delivery system.After implanting several microcoils in the aneurysm, the complaint deltaxtrasoft was inserted and they successfully detached the coil.When its delivery wire was being removed, there was strong resistance felt.Then both the delivery wire and the microcatheter were removed from the patient.A new microcatheter was inserted to proceed with the procedure, but it could not be delivered to the target lesion and the physician decided not to place another coil.After the procedure, the sales rep touched the removed complaint delivery wire with the microcatheter and commented that they were stuck hard.It was reported that the device appeared normal prior to use and there had been no difficulty during advancement of the device through the microcatheter or detachment of the coil.Both devices were used as per the instructions for use (ifu).The procedure was successfully completed without further issues.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The product will be returned for the investigation.No further information is available.The device was returned inserted into the returned non-cerenovus microcatheter with an attached rhv.The device was fully unsheathed, and the green introducer was not secured in the rhv.There are bends in the device positioning unit (dpu) core wire approximately 23 cm, 27 cm, and 40 cm from the proximal end.There was blood at the distal end of the microcatheter.The dpu core wire had protruded from the skive of the translucent introducer sheath.The v-notch of the resheathing tool was undamaged.There was a severe kink in the translucent introducer sheath distal to the resheathing tool (where the dpu was protruded).There was another severe kink in the translucent introducer sheath at the point where the dpu core wire protruded.The green introducer was secured in the rhv and advancement of the device was attempted.The device could neither be advanced nor retracted through the microcatheter.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was impeded in the microcatheter was confirmed.The device could not be advanced or retracted through the microcatheter.The evidence of the bends in the dpu core wire, the protrusion of the core wire from the skive of the translucent introducer sheath, and the kinks in the translucent introducer sheath all indicate that the device was subject to excessive application of force.Applying force while attempting to advance the device can result in kinks or bends in the dpu core wire and/or protrusion of the core wire from the translucent introducer sheath.In addition, the kinks in the translucent introducer sheath suggest that the device was not unsheathed carefully.According to the instructions for use, the introducer sheath is unlocked by gently pulling it away from the resheathing tool at a 45 degree angle.Pulling at a greater angle, or fully bending or kinking the translucent introducer sheath, will damage the sheath in such a way that it cannot re-form as it passes back through the resheathing tool during resheathing.This will cause the core wire to protrude, and can prevent advancement of the device through the sheath.Considering the observable damage to the dpu, it is possible that there are one or more kinks or bends to the core wire within the lumen of the microcatheter, causing the resistance which is preventing the removal of the device from the microcatheter.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
DELTAXTRASOFT COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key6964146
Report Number3013875781-2017-00011
Device Sequence Number13823848
Product Code HCG
UDI-Device Identifier10886704077350
UDI-Public(01)10886704077350(17)190131(10)C40394R
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberDLX100306
Device Lot NumberC40394R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date11/01/2017
Patient Sequence Number1